Annals of Functional Analysis

Convex components and multi-slices in real topological vector spaces

F. J. Garcia-Pacheco

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

It is shown that, in a non-necessarily Hausdorff real topological vector space, if a subset is a countable disjoint union of convex sets closed in the subset, then those convex sets must be its convex components. On the other hand, by means of convex components we extend the notion of extreme point to non-convex sets, which entails a new equivalent reformulation of the Krein--Milman property (involving drops among other objects). Finally, we study the nature of convex functions and provide some results on their support in order to introduce the concept of multi-slice, that is, slices determined by convex functions (instead of by linear functions). Among other things, we prove that the boundary of a closed convex set with non-empty interior can be obtained as the set of support points of a certain lower semi-continuous convex function on that convex set.

Article information

Source
Ann. Funct. Anal., Volume 6, Number 3 (2015), 73-86.

Dates
First available in Project Euclid: 17 April 2015

Permanent link to this document
https://projecteuclid.org/euclid.afa/1429286033

Digital Object Identifier
doi:10.15352/afa/06-3-7

Mathematical Reviews number (MathSciNet)
MR3336906

Zentralblatt MATH identifier
06441309

Subjects
Primary: 15A03: Vector spaces, linear dependence, rank
Secondary: 46A55: Convex sets in topological linear spaces; Choquet theory [See also 52A07] 46B20: Geometry and structure of normed linear spaces

Keywords
Krein--Milman property convex set convex component extreme point slice

Citation

Garcia-Pacheco, F. J. Convex components and multi-slices in real topological vector spaces. Ann. Funct. Anal. 6 (2015), no. 3, 73--86. doi:10.15352/afa/06-3-7. https://projecteuclid.org/euclid.afa/1429286033


Export citation

References

  • R. Armario, F.J. García-Pacheco and F.J. Pérez-Férnandez, On the Krein–Milman Property and the Bade Property, Linear Alg. Appl. 436 (2012), no. 5, 1489–1502.
  • N. Bourbaki, Topological vector spaces. Chapters 1–5, Translated from the French by H. G. Eggleston and S. Madan, Elements of Mathematics (Berlin), Springer-Verlag, Berlin, 1987.
  • V.P. Fonf, J. Lindenstrauss and R.R. Phelps, Infinite dimensional convexity, Handbook of the geometry of Banach spaces, Vol. I, 599–670, North-Holland, Amsterdam, 2001.
  • K. Kuratowski, Topology. Vol. II., New edition, revised and augmented. Translated from the French by A. Kirkor Academic Press, New York-London; Państwowe Wydawnictwo Naukowe Polish Scientific Publishers, Warsaw 1968.
  • F.J. García-Pacheco, Four Non-Linear Problems on Normed Spaces. Volumen I, Verlag Dr. Müller, Berlin, 2008.
  • F.J. García-Pacheco, The Universal Renorming, Israel J. Math. 202 (2014), no. 1, 405–422.
  • F.J. García-Pacheco and J.B. Seoane-Sepúlveda, Rotundity, smoothness and drops in Banach spaces, Bull. Belg. Math. Soc. Simon Stevin 15 (2008), no.3, 473–478.
  • R.E. Huff and P.D. Morris, Geometric characterizations of the Radon–Nikodým property in Banach spaces., Studia Math. 56 (1976), no. 2, 157–164.
  • M. Krein and D. Milman, On extreme points of regular convex sets, Studia Math. 9 (1940), 133–138.
  • V. Montesinos, Drop property equals reflexivity, Studia Math. 87 (1987), no. 1, 93–100.
  • R.R. Phelps, Dentability and extreme points in Banach spaces, J. Funct. Anal. 17 (1974), 79–80.
  • S. Rolewicz, On drop property, Studia Math. 85 (1987), no. 1, 27–35.
  • F.A. Valentine, Convex sets, McGraw-Hill, New York, 1964.